Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 24, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 28, 2016, 5:22 PM MDT for Johnson County, Wyoming. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 5:22 PM MDT (23:22 UTC)
- Expired
- Jun 28, 2016, 6:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 203 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3206 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
590
WUUS55 KRIW 282322
SVRRIW
WYC019-290000-
/O.NEW.KRIW.SV.W.0024.160628T2322Z-160629T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
522 PM MDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JOHNSON COUNTY IN WYOMING...
* UNTIL 600 PM MDT
* AT 520 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE DE
SMET...WHICH IS NEAR BUFFALO...MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. NICKEL SIZE HAIL HAS BEEN REPORTED WITH
THIS STORM FROM A SPOTTER LOCATED AT HF BAR RANCH
NORTHWEST OF BUFFALO.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BUFFALO AROUND 535 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM
INCLUDE BUFFALO JOHNSON COUNTY AIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 25 BETWEEN MILE MARKERS 292 AND 299.
INTERSTATE 90 BETWEEN MILE MARKERS 44 AND 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4435 10697 4455 10685 4438 10626 4414 10642
TIME...MOT...LOC 2320Z 294DEG 26KT 4442 10681
HAIL...1.00IN
WIND...<50MPH
$$
AR2 follow-up statements
183 WWUS55 KRIW 282335 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 535 PM MDT TUE JUN 28 2016 WYC019-290000- /O.CON.KRIW.SV.W.0024.000000T0000Z-160629T0000Z/ JOHNSON- 535 PM MDT TUE JUN 28 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTHEASTERN JOHNSON COUNTY... AT 533 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUFFALO... MOVING SOUTHEAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE THUNDERSTORM WILL IMPACT THE FOLLOWING LOCATIONS...JOHNSON COUNTY AIRPORT. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 25 BETWEEN MILE MARKERS 292 AND 299. INTERSTATE 90 BETWEEN MILE MARKERS 44 AND 77. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4434 10693 4454 10681 4438 10626 4414 10642 TIME...MOT...LOC 2333Z 300DEG 27KT 4435 10671 HAIL...1.00IN WIND...<50MPH $$ AR
395 WWUS55 KRIW 282348 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 548 PM MDT TUE JUN 28 2016 WYC019-290000- /O.CON.KRIW.SV.W.0024.000000T0000Z-160629T0000Z/ JOHNSON- 548 PM MDT TUE JUN 28 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTHEASTERN JOHNSON COUNTY... AT 547 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED JUST SOUTHEAST OF BUFFALO... MOVING SOUTHEAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS STORM WILL CONTINUE TO MOVE INTO CENTRAL JOHNSON COUNTY THROUGH 600 PM. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 25 BETWEEN MILE MARKERS 292 AND 299. INTERSTATE 90 BETWEEN MILE MARKERS 57 AND 77. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCAL FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4428 10679 4443 10665 4438 10626 4414 10642 TIME...MOT...LOC 2347Z 304DEG 24KT 4430 10659 HAIL...1.00IN WIND...<50MPH $$ AR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:03 PM MDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 28, 3:03 PM MDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Riverton WY 303 PM MDT TUE JUN 28 2016 .SHORT TERM...Tonight through Friday Convection across the extreme east are trying to intensify in the better moisture/instability, but are marginal at best right now. Had a wind gust of 64 mph at Hiland which prompted the current severe thunderstorm warning for Natrona County. However overall storm do not look to be impressive, but large temp/dewpt spreads could cause isolated dry microburst. The main severe weather threat should end around 6 pm as the energy begins to shift away from the area. There will be still isolated thunderstorms in the area after 6 pm...but the intensity will be less...and much of the activity should be gone by 9 pm. Will keep severe wording for large hail/damaging winds across Johnson and extreme eastern Natrona County thru 6 pm...but elsewhere the main hazard will be very gusty winds with an inverted V- soundings in place. On Wednesday and Thursday, the strong upper level ridge over the Four Corners Region will gradually weaken with the northern periphery of the monsoonal moisture overspreading the forecast area. At the same time, a strong shortwave trough pushing south/southeast out of Manitoba into the Upper Midwest will send a backdoor cold front into the area Wednesday night/Thursday reinforcing a weak frontal boundary already in place east of the Divide. Precipitable water values that have been between 0.25 and 0.50 Monday and Tuesday will increase to between 0.50 and 0.75 inches Wednesday and Thursday with slightly better values east of the Divide Thursday as a more substantial moist east/southeast flow develops in wake of the backdoor cold front. Isolated to locally scattered convection is expected both days across much if not all of the area with an emphasis east of the Divide. The convection will linger well into the night with the monsoonal moisture pushing into the area. Much of the same on Friday...except for slightly warmer temperatures and perhaps a bit less convection as the low level easterly flow is not as strong. However still isolated to locally scattered. .LONG TERM...Friday night Through Tuesday Models similar with the overall evolution of the synoptic pattern during the extended period. However, there are significant differences from yesterday's model runs compared to today's regarding the shortwave for Independence Day. Relatively flat, zonal flow expected Saturday and Sunday ahead of developing upper low in the Pacific Northwest. It will be difficult to time embedded disturbances in the flow, but 700-500mb layer moisture shows that Saturday may be the best day for more widespread weak convection during the 3-day holiday weekend. Convection will be diurnally and terrain driven. It appears warmer and drier for Sunday, with convection again mainly confined to the higher terrain. It still looks warm, windy, and dry for Independence Day, but both the ECMWF and GFS are not nearly as far south with the upper low late Monday. Instead of swinging through Montana, it now appears that the low will remain over Alberta and Saskatchewan. ECMWF has even slowed the forward progression by about 24 hours. So, expect the flow to back to the southwest with increasing wind speeds Independence Day but it may not be quite like what we saw last Friday. Fire danger will certainly be up as a result of the dry and windy conditions, coupled with temperatures 5-10F above normal. With track of the upper low so far to our north, see little chance of a weak front sliding south and only slightly lower wind speeds for Tuesday. Therefore, would expect the warm, windy, and dry trend to persist into Tuesday. && .AVIATION.../00Z ISSUANCE/ Expect conditions to remain VFR through 00Z/Thursday. The one exception will be local MVFR with the strongest convection north and east of a line from KCOD to KCPR through about 02Z/Wednesday and again after 20Z/Wednesday. Shortwave now descending east-southeast across northeast Wyoming this afternoon. Convection has fired ahead of this feature along a line from central Johnson to western Fremont County. Storms are moving at 30-40 mph, and visually are not producing heavy rain. Looks as though the main hazard will remain gusty outflow wind. Temperature-dew point spreads still hovering around 50F. Short-range models and current movement suggest convection will wane after 01Z-02Z/Wednesday as shortwave tracks east away from the forecast area. Could be a few lingering weak showers across the north half of the area through 04Z with gusty outflow wind the main hazard. Convection Wednesday afternoon will again favor northern and eastern Wyoming to include KCOD and KCPR. Less excited about KWRL due to distance from higher terrain and large temperature-dew point spreads. There will be a better chance of gusty west-southwest wind at KRKS after 20Z/Wednesday; otherwise, winds will generally be less than 12kts at all sites. && .FIRE WEATHER... Showers and thunderstorms will exit from west to east late this afternoon and evening with some strong thunderstorms over Johnson and Natrona Counties. Trend for Wednesday and Thursday will be slightly cooler temperatures, higher RH with isolated to locally scattered thunderstorms each day. A cold front moving from northeast to southwest is expected to push across the region Wednesday night and Thursday with surface winds in most places being northerly or easterly. Thunderstorms will be mainly wet east, and more dry west of the Divide. Sunday into the Fourth of July looks to turn very warm to hot, mainly dry and breezy to windy. && .RIW Watches/Warnings/Advisories...None. && SHORT TERM...WM LONG TERM...CNJ AVIATION...CNJ FIRE WEATHER...WM
Hazardous weather outlook, Jun 28, 2:57 AM MDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 257 AM MDT TUE JUN 28 2016 WYZ001>020-022>030-291200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 257 AM MDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS. SOME COULD BE STRONG TO SEVERE WITH STRONG GUSTY WINDS...LARGE HAIL...AND FREQUENT LIGHTNING...MAINLY IN JOHNSON AND EASTERN NATRONA COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ACROSS THE NORTH AND EAST. THURSDAY AND FRIDAY...ISOLATED THUNDERSTORMS. SATURDAY AND SUNDAY...ISOLATED LATE DAY THUNDERSTORMS...MAINLY IN AND NEAR THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT STRONG WINDS AND HAIL. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jun 28, 3:39 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 339 PM MDT TUE JUN 28 2016 WYZ028>030-282215- ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY-FLAMING GORGE- 339 PM MDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SWEETWATER COUNTY UNTIL 415 PM MDT... AT 337 PM MDT...DOPPLER RADAR WAS TRACKING THUNDERSTORMS WEST AND SOUTHWEST OF GREEN RIVER AND ROCK SPRINGS...MOVING EAST AT 15 MPH. THE MAIN HAZARDS WILL BE WIND GUSTS UP TO 50 MPH...AND OCCASIONAL LIGHTNING THESE STORMS. THESE STORMS WILL IMPACT THE GREEN RIVER AND ROCK SPRINGS AREA THROUGH AROUND 430 PM. HOWEVER...LITTLE OR NO RAINFALL IS EXPECTED. LAT...LON 4115 10956 4165 10965 4170 10902 4114 10895 TIME...MOT...LOC 2137Z 267DEG 13KT 4138 10948 21
Special weather statement, Jun 28, 3:49 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 349 PM MDT TUE JUN 28 2016 WYZ012-013-282345- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- INCLUDING THE CITY OF...JACKSON 349 PM MDT TUE JUN 28 2016 THROUGH 530 PM...ISOLATED SHOWERS AND PERHAPS A THUNDERSTORM WILL IMPACT JACKSON HOLE AND SURROUNDING MOUNTAINS. THE MAIN HAZARD FROM THIS ACTIVITY WILL BE VERY GUSTY WINDS TO 45 MPH. LITTLE OR NO RAINFALL IS EXPECTED. WYZ028>030-282345- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 349 PM MDT TUE JUN 28 2016 THROUGH 530 PM...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP...AND PUSH EAST ACROSS SWEETWATER COUNTY. THE MAIN HAZARD FROM THIS ACTIVITY WILL BE VERY GUSTY WINDS TO 50 MPH. LITTLE OR NO RAINFALL IS EXPECTED. WYZ014-025-026-282345- WIND RIVER MOUNTAINS WEST-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN- INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY... FARSON 349 PM MDT TUE JUN 28 2016 THROUGH 530 PM...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP...AND PUSH EAST ACROSS THE UPPER GREEN RIVER BASIN. THE MAIN HAZARD FROM THIS ACTIVITY WILL BE VERY GUSTY WINDS TO 50 MPH. LITTLE OR NO RAINFALL IS EXPECTED. WYZ023-024-027-282345- STAR VALLEY-SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...AFTON...ALPINE...STAR VALLEY RANCH... THAYNE...KEMMERER...COKEVILLE 349 PM MDT TUE JUN 28 2016 THROUGH 530 PM...ISOLATED SHOWERS ARE POSSIBLE ACROSS STAR VALLEY. THE MAIN HAZARD WILL BE GUSTY WINDS TO 40 MPH. LITTLE OR NO RAINFALL IS EXPECTED. WYZ019-282345- GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 349 PM MDT TUE JUN 28 2016 THROUGH 530 PM...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST FREMONT COUNTY...INCLUDING SOUTH PASS...JEFFERY CITY AREAS. THE MAIN HAZARD WILL BE GUSTY WINDS TO 50 MPH. LITTLE OR NO RAINFALL IS EXPECTED. 21
Special weather statement, Jun 28, 3:51 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
351 PM MDT TUE JUN 28 2016
WYZ020-282230-
NATRONA COUNTY LOWER ELEVATIONS-
351 PM MDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA COUNTY UNTIL
430 PM MDT...
AT 350 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER TEAPOT ROCK...WHICH IS 27 MILES NORTH OF CASPER...MOVING EAST
SOUTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
NATRONA COUNTY...SOUTH OF MIDWEST AND EDGERTON.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 204 AND 222.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4303 10626 4318 10652 4335 10647 4331 10607
4304 10608
TIME...MOT...LOC 2150Z 281DEG 39KT 4323 10627
21Local storm report, Jun 28, 4:35 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
435 PM MDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND GST DUBOIS 43.54N 109.64W
06/28/2016 M58.00 MPH FREMONT WY AWOS
WEAK SHOWERS GENERATED WIND GUST TO 58 MPH AT DUBOIS
AIRPORT AWOS.
&&
CJONESSpecial weather statement, Jun 28, 5:02 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 502 PM MDT TUE JUN 28 2016 WYZ001-282345- YELLOWSTONE NATIONAL PARK- 502 PM MDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TETON COUNTY UNTIL 545 PM MDT... AT 500 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF MYSTIC FALLS...WHICH IS 10 MILES WEST OF OLD FAITHFUL...MOVING EAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MYSTIC FALLS AND FAIRY FALLS AROUND 515 PM MDT. GOOSE LAKE AROUND 525 PM MDT. OLD FAITHFUL AROUND 535 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4460 11105 4461 11069 4434 11066 4433 11105 TIME...MOT...LOC 2300Z 266DEG 13KT 4446 11104 AR
Special weather statement, Jun 28, 5:08 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
508 PM MDT TUE JUN 28 2016
WYZ009-010-282345-
BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-
508 PM MDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JOHNSON COUNTY
UNTIL 545 PM MDT...
AT 506 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SADDLESTRING...WHICH IS 13 MILES NORTHWEST OF BUFFALO...MOVING
SOUTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FORT PHIL KEARNY HISTORICAL SITE AROUND 515 PM MDT.
LAKE DE SMET AROUND 520 PM MDT.
BUFFALO AROUND 535 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE JOHNSON COUNTY
AIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 25 BETWEEN MILE MARKERS 295 AND 299.
INTERSTATE 90 BETWEEN MILE MARKERS 43 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BRIEF HEAVY RAIN WILL OCCUR WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING WILL OCCUR WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4421 10645 4440 10707 4456 10699 4456 10680
4446 10632
TIME...MOT...LOC 2306Z 290DEG 25KT 4448 10692
ROSSThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:45 PM MDT | Special Weather Statement | RIW | Fremont | 45 min |
| Jun 28, 1:53 PM MDT | Special Weather Statement | RIW | Johnson | 52 min |
| Jun 28, 2:05 PM MDT | Special Weather Statement | RIW | Natrona | 40 min |
| Jun 28, 2:37 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 68 min |
| Jun 28, 2:49 PM MDT | Special Weather Statement | RIW | 41 min | |
| Jun 28, 3:39 PM MDT | Special Weather Statement | RIW | Sweetwater | 36 min |
| Jun 28, 3:51 PM MDT | Special Weather Statement | RIW | Natrona | 39 min |
| Jun 28, 5:02 PM MDT | Special Weather Statement | RIW | 43 min | |
| Jun 28, 5:08 PM MDT | Special Weather Statement | RIW | Johnson | 37 min |
| Jun 28, 5:31 PM MDT | Special Weather Statement | RIW | Teton | 44 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.